Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Buffalo, NY

July 7, 2014Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 7, 2014, 4:12 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 4:12 PM EDT (20:12 UTC)
Expired
Jul 7, 2014, 5:15 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:19 PM EDTTSTM WND DMG2 Ene Clark, NYTREES AND WIRES DOWN ON MILLER VALLEY ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS51 KBUF 072012
SVRBUF
NYC009-013-072115-
/O.NEW.KBUF.SV.W.0042.140707T2012Z-140707T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
412 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 515 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FALCONER...OR NEAR
  JAMESTOWN...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALLEGANY PARK...
  SALAMANCA...
  ALLEGANY...
  ST. BONAVENTURE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR THE LAKES IN ALLEGANY PARK...GET OUT OF THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4201 7921 4220 7922 4228 7893 4223 7831
      4199 7836 4199 7840
TIME...MOT...LOC 2011Z 269DEG 28KT 4212 7915

$$

ZAFF
2 follow-up statements
833 
WWUS51 KBUF 072039
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
439 PM EDT MON JUL 7 2014

NYC009-013-072115-
/O.CON.KBUF.SV.W.0042.000000T0000Z-140707T2115Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
439 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CHAUTAUQUA AND SOUTHERN CATTARAUGUS COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EAST RANDOLPH...OR 11 
MILES SOUTHWEST OF SALAMANCA...MOVING EAST AT 35 MPH.  ANOTHER STORM 
IS FOLLOWING THIS STORM...AND IS CURRENTLY NEAR JAMESTOWN AND 
FREWSBURG.

SOME LOCATIONS IN THE WARNING INCLUDE...
  ALLEGANY PARK...
  SALAMANCA...
  LIMESTONE...
  ST. BONAVENTURE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN BOTH STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4201 7921 4220 7922 4223 7831 4199 7836
      4199 7840
TIME...MOT...LOC 2038Z 273DEG 28KT 4210 7887

$$

ZAFF
799 
WWUS51 KBUF 072114
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
514 PM EDT MON JUL 7 2014

NYC009-013-072124-
/O.EXP.KBUF.SV.W.0042.000000T0000Z-140707T2115Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
514 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAUTAUQUA AND
SOUTHERN CATTARAUGUS COUNTIES WILL EXPIRE AT 515 PM EDT...

RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE 
FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4201 7921 4220 7922 4223 7831 4199 7836
      4199 7840
TIME...MOT...LOC 2114Z 273DEG 28KT 4205 7850

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:59 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 7, 3:59 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT MON JUL 7 2014

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL DISTURBANCE WILL MAKE ITS WAY ACROSS
THE GREAT LAKES REGION...RESULTING IN WARM AND MUGGY CONDITIONS
WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY. COOLER AND DRIER AIR IS EXPECTED BY THURSDAY AS HIGH
PRESSURE MOVES INTO THE LOWER GREAT LAKES.

&&

.NEAR TERM /THROUGH TUESDAY/...
AT 18Z...TODAY'S SECOND ROUND OF CONVECTION IS BEGINNING TO FIRE
AS A SHORTWAVE TROUGH MOVES ACROSS THE LOWER GREAT LAKES. SPC
CONTINUES TO INCLUDE THE ENTIRE CWA IN THE SLIGHT RISK AREA
THOUGH THE BEST MOST FAVORABLE AREA APPEARS TO BE JUST SOUTH AND
EAST IN VCNTY OF THE THETA-E RIDGE. IN ADDITION, ANY TSTMS THAT DO
DEVELOP IN THE 1.5-2.0 INCH PWAT ATMOSPHERE WILL BE CAPABLE OF
PRODUCING SOME PRETTY HEAVY LOCALIZED RAINS. WITH THE SETTING
SUN...THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED AND
END WITH A WARM AND MUGGY NIGHT IN STORE FOR THE REGION.

TUESDAY IS SHAPING UP TO BE WHAT COULD BE AN INTERESTING DAY FOR
MUCH OF WESTERN AND NORTH CENTRAL NEW YORK. SPC INCLUDES THE BULK
OF WESTERN AND NORTH-CENTRAL NEW YORK IN A SLIGHT RISK FOR SEVERE
STORMS ON TUESDAY INTO TUESDAY EVENING. ANOTHER FRONT IS DEVELOP
EARLY TUESDAY ACROSS UPPER MICHIGAN AND TRACK EAST REACHING WRN
NEW YORK LATER IN THE AFTERNOON. WINDS ALOFT WILL INCREASE IN
ADVANCE OF THE FRONT WITH MLCAPES OF 1500-2000 J/KG REACHING WRN
NY BY THE AFTERNOON. HAVE INCLUDED THE POSSIBILITY OF NOT ONLY
HEAVY RAINS BUT GUSTY WINDS IN THE FORECAST FOR THE TUESDAY
AFTERNOON/EVENING TIME FRAME.

TEMPERATURE-WISE...EXPECT A WARM ALBEIT MUGGY NIGHT TONIGHT WITH
TEMPS RANGING FROM THE MID 60S ACROSS THE SOUTHERNT TIER AND NORTH
COUNTRY TO THE UPPER 70S NIAGARA FRONTIER AND FINGER LAKES REGION.
ON TUESDAY TEMPERATURES WILL RANGE FROM THE UPPER 70S TO UPPER 80S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TUESDAY EVENING AN AMPLIFYING MID LEVEL TROUGH OVER THE UPPER GREAT
LAKES WILL ACCELERATE A STRENGTHENING COLD FRONT EAST ACROSS THE
AREA. BY EARLY EVENING THE COLD FRONT WILL BE PUSHING INTO THE
FINGER LAKES AND CENTRAL NY...TAKING THE GREATEST RAIN AND
THUNDERSTORM CHANCES WITH IT. THERE WILL STILL BE A SEVERE RISK INTO
THE EVENING ALONG AND AHEAD OF THE COLD FRONT ACROSS THE EASTERN
HALF OF THE REGION. THE QUALITY OF DYNAMICS AND SHEAR SUGGEST AN
ORGANIZED RISK OF SEVERE IF ENOUGH PRE-FRONTAL INSTABILITY IS
REALIZED. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL
WITH THE STRONGER STORMS AND ANY BOWING SEGMENTS WHICH DEVELOP. IF A
FRONTAL WAVE MATERIALIZES AS SHOWN IN SOME MESOSCALE MODEL
GUIDANCE...THERE MAY BE ENOUGH INCREASE IN LOW LEVEL SHEAR TO
SUPPORT A FEW SUPERCELLS AND PERHAPS AN ISOLATED TORNADO...AS
SUGGESTED IN THE DAY 2 OUTLOOK DISCUSSION FROM SPC.

BEHIND THE COLD FRONT SHOWERS AND STORMS WILL END FROM WEST TO
EAST...FIRST BY EARLY TO MID EVENING ACROSS WESTERN NY AND BY LATE
EVENING FARTHER EAST. THIS SHOULD LEAVE A DRY PERIOD OVERNIGHT AS
DRYING AND SUBSIDENCE BEHIND THE FRONT BUILD INTO THE LOWER LAKES.

WEDNESDAY AND WEDNESDAY NIGHT THE MAIN MID LEVEL TROUGH WILL MOVE
SLOWLY FROM THE UPPER LAKES EASTWARD ACROSS SOUTHERN ONTARIO AND
QUEBEC...SPREADING ANOTHER ROUND OF LARGE SCALE ASCENT ACROSS OUR
REGION. MOISTURE WILL BE LIMITED ALONG AN ASSOCIATED WEAK SECONDARY
COLD FRONT...BUT THE COMBINATION OF LARGE SCALE ASCENT AND MODEST
INSTABILITY AND CONVERGENCE MAY ALLOW A FEW SHOWERS AND ISOLATED
STORMS TO DEVELOP WEDNESDAY AFTERNOON AND EVENING. THESE SHOULD
REMAIN WIDELY SCATTERED IN NATURE WITH THE BULK OF THE DAY RAIN FREE
IN MOST LOCATIONS. ANY SHOWERS WILL END FROM WEST TO EAST LATER
WEDNESDAY EVENING WITH THE PASSAGE OF THE MID LEVEL TROUGH.
TEMPERATURES WILL BE COOLER AS TEMPS ALOFT CONTINUE TO COOL BEHIND
THE FIRST FRONT. EXPECT HIGHS TO REACH THE UPPER 70S AT LOWER
ELEVATIONS AND LOW TO MID 70S ACROSS HIGHER TERRAIN.

THURSDAY SURFACE HIGH PRESSURE WILL BUILD INTO THE CENTRAL LAKES.
THIS WILL BRING A RETURN TO DRY WEATHER AND A GOOD DEAL OF SUNSHINE.
850MB TEMPS ARE ONLY AROUND +10C...SUPPORTING HIGHS IN THE MID 70S
AT LOWER ELEVATIONS AND AROUND 70 ACROSS HIGHER TERRAIN.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL REMAIN OVER THE LOWER LAKES FRIDAY WITH
MORE SUNSHINE AND DRY WEATHER. THE AIRMASS WILL BEGIN TO MODERATE
WITH HIGHS VERY CLOSE TO AVERAGE FOR MID SUMMER. ON SATURDAY BOTH
THE ECMWF AND GFS SUGGEST A WEAK PLUME OF MOISTURE HEADING NORTH OUT
OF THE OHIO VALLEY OR MID ATLANTIC. THIS MAY ALLOW A FEW WIDELY
SCATTERED SHOWERS TO DEVELOP MAINLY INLAND FROM THE LAKES IF IT WERE
TO MATERIALIZE...BUT GIVEN THE WEAKNESS OF THE FEATURE FOR NOW HAVE
LEFT THE FORECAST DRY.

MODEL GUIDANCE BEGINS TO DIVERGE BY SUNDAY AND MONDAY OF NEXT WEEK
WITH A VARIETY OF TIMING AND TRACK DIFFERENCES REGARDING A
SEASONABLY STRONG CUTOFF LOW OVER THE CANADIAN PRAIRIES IN ADDITION
TO MORE SUBTLE CONVECTIVE FEATURES OVER THE UPPER MIDWEST. GIVEN THE
MODEL UNCERTAINTY...FOR NOW HAVE INCLUDED CHANCE POPS FOR BOTH
SUNDAY AND MONDAY GIVEN THE MODEL SPREAD. IT WILL BECOME WARM AND
MUGGY AGAIN AT LEAST FOR A FEW DAYS AS DEEP SOUTHWEST FLOW DEVELOPS
AHEAD OF THE SOUTH CENTRAL CANADA CUTOFF LOW. ONCE THAT CUTOFF MOVES
CLOSER...IT APPEARS WE WILL SEE ANOTHER TREND TOWARDS COOLER
TEMPERATURES BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE
REGION THIS AFTERNOON AS MAINLY MVFR CIGS PREVAIL ACROSS THE
REGION THIS AFTERNOON. LINGERING LOW LEVEL MOISTURE WILL RESULT IN
MVFR/IFR CIGS ACROSS PORTIONS OF THE SOUTHERN TIER TONIGHT WHILE
ELSEWHERE CONDS BECOME VFR. ON TUESDAY IN ADVANCE OF ANOTHER COLD
FRONT AFTN CU WILL RESULT IN MAINLY MVFR CONDS.

BOTH THIS AFTN/EVENING AND AGAIN ON TUESDAY AFTERNOON AND EVENING
THE AREA REMAINS IN SLIGHT RISK FOR SEVERE THUNDERSTORMS.

OUTLOOK...
TUESDAY THROUGH WEDNESDAY...OCCASIONAL SHOWERS AND THUNDERSTORMS.
THURSDAY THROUGH FRIDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
WINDS SHOULD DIMINISH BELOW SCA LEVELS TONIGHT HOWEVER ANOTHER
ROUND OF SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON LAKE
ERIE FROM LATE TUESDAY AFTERNOON AND TUESDAY NIGHT AS ANOTHER LOW
IS EXPECTED TO MOVE ACROSS THE UPPER GREAT LAKES...SHARPENING THAT
SURFACE PRESSURE GRADIENT AGAIN. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS...SOME APPROACHING SEVERE LEVELS WILL BE POSSIBLE
WITH THIS SYSTEM TUESDAY INTO TUESDAY NIGHT AS WELL. LOOK FOR A
COLD FRONTAL PASSAGE WEDNESDAY/WEDNESDAY EVENING FOLLOWED BY A
PERIOD OF MORE PLACID CONDITIONS ON THE LAKE FOR THE LATTER
PORTION OF THE WEEK AS HIGH PRESSURE MOVES OVERHEAD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ030-042-043.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...LEVAN
MARINE...LEVAN
Hazardous weather outlook, Jul 7, 3:27 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
327 PM EDT MON JUL 7 2014

NYZ001>006-008-010>014-019>021-085-081930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
327 PM EDT MON JUL 7 2014

...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
REGION TUESDAY AFTERNOON AND EVENING. SOME OF THE STRONGER STORM
CELLS WILL AGAIN HAVE THE POTENTIAL TO BRING DAMAGING WIND GUSTS
ALONG WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-045-062>065-SLZ022-024-081930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
327 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION AND WILL
HAVE THE POTENTIAL TO BRING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING
INTO THIS AFTERNOON. SOME OF THE STRONGER STORM CELLS WILL HAVE
THE POTENTIAL TO BRING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>044-081930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
327 PM EDT MON JUL 7 2014

...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING
INTO THIS AFTERNOON. SOME OF THE STRONGER STORM CELLS WILL HAVE
THE POTENTIAL TO BRING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-081930-
JEFFERSON-
327 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION. SOME OF
THE STRONGER STORM CELLS WILL HAVE THE POTENTIAL TO BRING DAMAGING
WIND GUSTS ALONG WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
REGION TUESDAY AFTERNOON AND EVENING. SOME OF THE STRONGER STORM
CELLS
WILL AGAIN HAVE THE POTENTIAL TO BRING DAMAGING WIND GUSTS ALONG
WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:15 PM EDTSevere Thunderstorm WarningBUFChautauqua26 min
Jul 7, 3:44 PM EDTSevere Thunderstorm WarningBUFAllegany, Erie, Livingston, Wyoming61 min
Jul 7, 3:56 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus49 min
Jul 7, 7:45 PM EDTSpecial Marine WarningBUF60 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.